Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 9, 2012Bryan County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 9, 2012, 4:49 PM CDT for Bryan County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:49 PM CDT (21:49 UTC)
Expired
Aug 9, 2012, 5:15 PM CDT
In force
26 min
Issued by
NWS Norman, OK

County Bryan County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 196 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS84 KOUN 092150
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT THU AUG 9 2012

OKZ052-092215-
BRYAN OK-
449 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BRYAN COUNTY UNTIL 515
PM CDT...

AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST 
OF BENNINGTON... MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
BENNINGTON AND WADE. 

LAT...LON 3384 9577 3386 9581 3384 9584 3389 9594
      3386 9594 3387 9600 3384 9601 3386 9602
      3385 9604 3386 9614 3413 9600 3412 9594
      3393 9592 3387 9584 3387 9576 3385 9576
TIME...MOT...LOC 2148Z 332DEG 25KT 3399 9589 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:47 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 3:47 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT THU AUG 9 2012

.DISCUSSION...
A FEW THUNDERSTORMS WILL OCCUR OVER SOUTHEAST OKLAHOMA BEFORE A
COLD FRONT EXITS OUR FORECAST AREA LATE THIS AFTERNOON.
DRIER...AND ONLY SLIGHTLY COOLER...AIR WILL FLOW INTO OKLAHOMA AND
NORTH TEXAS OVERNIGHT.

ANOTHER FRONT IS EXPECTED THIS WEEKEND...ONCE AGAIN REIGNING IN
THE TEMPERATURES AND KEEPING THEM REASONABLY CLOSE TO THE SEASONAL
AVERAGES. THERE WILL AGAIN BE A POSSIBILITY OF THUNDERSTORMS AS
THIS SYSTEM PASSES THROUGH THE SOUTHERN PLAINS.

NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  94  65  96 /   0   0   0   0
HOBART OK         67  96  65  97 /   0   0   0  10
WICHITA FALLS TX  71  99  68 101 /   0   0   0   0
GAGE OK           61  94  61  97 /   0   0   0  10
PONCA CITY OK     65  93  63  94 /   0   0   0  10
DURANT OK         71  96  67  96 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ016>031-
     033>041-044>046-050.

TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083>090.

&&

02/23
Hazardous weather outlook, Aug 9, 11:30 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT THU AUG 9 2012

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN
OKLAHOMA MAINLY AFTER 3 OR 4 PM.

DISCUSSION...
A FEW THUNDERSTORMS MAY DEVELOP ALONG OR NEAR A COLD FRONT
THIS AFTERNOON AS IT MOVES ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.  IF STORMS DO FORM...A FEW MAY PRODUCE DAMAGING WIND
GUSTS OVER 60 MPH...ALONG WITH BRIEF BUT HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...25 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL CONTINUE TO BE A CONCERN ACROSS THE REGION.
GUSTY NORTH WINDS BEHIND THE COLD FRONT WILL KEEP THE WILDFIRE
DANGER VERY HIGH TO EXTREME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG ANOTHER COLD
FRONT THAT WILL PASS OVER THE REGION LATE SATURDAY AND SUNDAY.

OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO SIGNIFICANT DROUGHT
CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.

In the hours before

Special weather statement, Aug 9, 3:29 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT THU AUG 9 2012

OKZ048-092115-
ATOKA OK-
329 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA COUNTY
UNTIL 415 PM CDT...

AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ATOKA...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LANE...DARWIN...MCGEE CREEK LAKE AND BENTLEY.

LAT...LON 3415 9599 3416 9602 3429 9616 3447 9604
      3438 9578 3419 9578
TIME...MOT...LOC 2020Z 299DEG 23KT 3436 9606
Local storm report, Aug 9, 3:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     1 WNW LANE              34.31N 96.00W
08/09/2012  M69 MPH          ATOKA              OK   MESONET

&&

DW
Special weather statement, Aug 9, 4:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT THU AUG 9 2012

OKZ052-092215-
BRYAN OK-
449 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BRYAN COUNTY UNTIL 515
PM CDT...

AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST
OF BENNINGTON... MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BENNINGTON AND WADE.

LAT...LON 3384 9577 3386 9581 3384 9584 3389 9594
      3386 9594 3387 9600 3384 9601 3386 9602
      3385 9604 3386 9614 3413 9600 3412 9594
      3393 9592 3387 9584 3387 9576 3385 9576
TIME...MOT...LOC 2148Z 332DEG 25KT 3399 9589

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:00 PM CDTSevere Thunderstorm WarningOUNAtoka15 min
Aug 8, 7:18 PM CDTSpecial Weather StatementOUNAtoka, Coal42 min
Aug 8, 7:43 PM CDTSpecial Weather StatementOUNAtoka32 min
Aug 9, 1:43 PM CDTRed Flag WarningOUNBeckham, Blaine, Caddo, Canadian, Carter, Cleveland and 23 more5 hr
Aug 9, 3:29 PM CDTSpecial Weather StatementOUNAtoka46 min
Aug 9, 3:34 PM CDTSevere Thunderstorm WarningOUNAtoka41 min
Aug 9, 3:53 PM CDTSevere Thunderstorm WarningOUNBryan52 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.